MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK AXS CATALYST 5 .058IN ID X 115CM - US; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK AXS CATALYST 5 .058IN ID X 115CM - US; CATHETER, PERCUTANEOUS
Model Number M003IC0581150
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 12/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is not available to manufacturer.
 
Event or Problem Description
Medwatch report mw5098494 received on 12-jan-2021 reported that during the procedure, the subject catheter tip broke and caused a loss of blood flow to brain arteries.The patient is reported to have prolonged hospitalization, disability, permanent damage and life threatening consequences due to this event.No other information is available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The device was not returned for analysis and therefore the as reported defects cannot be definitely confirmed.That being said, the patient vessel occlusion can be confirmed based on the detailed event description and can be assigned procedural factors this complaint appears to be associated with a product that met stryker and design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.The as reported catheter tip broken/fractured during use will not be confirmed, as this cannot be confirmed as the device was not returned.This will be assigned undeterminable.

Brand Name
AXS CATALYST 5 .058IN ID X 115CM - US
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key11293457
Report Number3008881809-2021-00070
Device Sequence Number4997265
Product Code DQY
UDI-Device Identifier07613327012019
UDI-Public07613327012019
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K151667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/07/2022
Device Model NumberM003IC0581150
Device Catalogue NumberM003IC0581150
Device Lot Number22312232
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/12/2021
Supplement Date Received by Manufacturer03/02/2021
Initial Report FDA Received Date02/08/2021
Supplement Report FDA Received Date03/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Other; Disability;